ADVERTISEMENT

Q. My 80-year-old grandmother is suffering from severe diarrhea for a week. Please help.

Answered by
Dr. Ajeet Kumar Lohana
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Jul 01, 2020 and last reviewed on: Apr 26, 2021

Hello doctor,

My 80-year-old grandmother is suffering from severe diarrhea for the past week. I have already taken a course of Ciproxin (Ciprofloxacin)250 mg along with Flagyl and Enflor sachet. Motions seem too little settled now, but she started vomiting twice daily since last night. I am really worried since her health condition is not good as she is totally bedridden due to a fracture of her legs. I am waiting for your kind advice as soon as possible.

#

Hello,

Welcome to icliniq.com.

I can understand you must be very concerned about her current condition. Well, you see, the ongoing motion can cause dehydration and salt loss via diarrhea. This can cause a kidney problem and can lead to vomiting. I strongly urge you to get some testing before giving any more medications to her. This approach is sound and reasonable to effectively manage her underlying cause. I suggest you some investigations and upload the reports once they are available. For replacement of water and salt in the body, I suggest you give ORS (oral rehydration salts) solution. Prepare one sachet in 1 liter of water and give her 150 to 200 ml every time she has loose bowel. I suggest no other treatment except ORS for now. If, after testing, she were to found any particular infection, then she will consider giving a specific antibiotic for that.


The Probable causes:

Acute gastro leading to acute kidney injury.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Vomiting and Diarrhea

.. the most common symptoms of stomach flu (viral gastroenteritis), but there are many other causes. It is not always serious and gets better in a couple of days .. ...   Read full

Antibiotic-Associated Diarrhea (AAD)

.. the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens .. ...   Read full

Does vomiting sensation after unprotected intercourse mean pregnancy?

.. way to rule out pregnancy conclusively is serum beta HCG (human chorionic gonadotropin) test if she has not had her menses yet. If the HCG levels are less than 3mIU/ml, then she is not pregnant for sure. The delay in menses is then likely to be du...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.